Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
gtfomp

retinoids: clearing acne vs. fragile/scarring skin?

Recommended Posts

From searching for "scar" in this forum, I find a fair number of people who have seemed to notice more fragile skin and/or scarring after use of a retinoid.

Has anyone continued on using a retinoid where the skin is more fragile and/or scarring from IB, but the acne is under control after several months/years? E.g., for more than 3 months? What happened?

Some details:

I think I have this scenario, but with the complication that my face seems to be 80% better on tretinoin (0.05%) than without. I've been using tretinoin 0.05% for 7 months. I have no irritation that I can detect.

I got some scarring from a bad initial breakout -- from a few cysts in the first month.

I may have gotten more scarring from extracting some blackheads in my nose, which i have done for years. (could be the whole theory of "unearthing" old scars?)

My skin heals much slower -- weeks or months vs. days or weeks (redness).

So, like many others, I am torn on what to do. Most of the other posts don't seem to follow-up on if these people have continued with their retinoid with success or problems, or decided to quit.

Thanks in advance!

Link to comment
Share on other sites

Of course, I suspect that most people on this board are here because of *problems*, not successes, so I think the successes would be underreported, unfortunately....

Link to comment
Share on other sites

thats true.. Retinoids are meant to shed dead skin faster and eventually help with PIH, but it just doesnt seem to be that way with me right now.. God it sucks

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×